Nevada, 2004High Wind in Nevada, April 14, 2004
April 14, 2004 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 14, 1:30 PM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 14, 1:30 PM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT WED APR 14 2004
.SHORT TERM...
TROF DIGGING OFF SHORE THIS AFTN HAS LEFT AIRMASS DRY OVR MOST OF
THE CWA. THE DIGGING WILL LIKELY DELAY THE ONSET OF PRECIP THIS
EVENING AS WELL. HAVE TRIMMED THE POPS AND PRECIP AMOUNT BACK IN
THE TAHOE BASIN. THE THINKING AT THIS TIME IS PRECIP WILL MAINLY BE
IN LASSEN COUNTY. ALSO ONSET OF PRECIP WILL BE LATE TONIGHT. WINDS
LIKELY TO PRESIST INTO THE EVENING HOURS. THE REST OF THE PERIOD
THRU SATURDAY STAYS SOMEWHAT UNSETTLED WITH COOL AND UNSTABLE
AIRMASS OVR THE AREA. MOISTURE IS SOMEWHAT LIMITED SO THINK CHC OF
PRECIP ARE LOW AND PRECIP SHOULD BE JUST SHOWERS. FISCHER
&&
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
SUNDAY STILL LOOKS TO BE IN BETWEEN SYSTEMS WITH A POSSIBLE BREAK IN
THE PRECIP CHANCES. BUT DUE TO LACK OF CONFIDENCE TO TIMING OF SHORT
WAVES AHEAD OF NEXT SYSTEM STILL LEFT SLIGHT CHANCE OF SHOWERS OVER
MAINLY THE SIERRA AND FAR WRN NV. MODELS STILL SHOWING SOME
INCONSISTENCIES WITH SYSTEM EARLY NEXT WEEK. HOWEVER THE GFS IS
SHOWING SOME RUN TO RUN CONSISTENCY WITH TIMING OF SYSTEM WHICH IS
PROGGED TO MOVE THROUGH THE CWA MONDAY NIGHT AND TUESDAY. THE 12Z
RUN IS A LITTLE COOLER ON SUNDAY WITH 500MB HEIGHTS NEAR TAHOE
AROUND 558DM... AND THE DEVELOPMENT OF A CLOSED LOW OFF THE NRN CA
COAST INSTEAD OF ELONGATED TROF. STILL EXPECT THE BEST CHANCE FOR
PRECIP FROM MONDAY THROUGH TUESDAY MORNING. THEREFORE LEFT CHANCE
POPS OVER THE SIERRA AND NRN ZONES ON MONDAY AND SHIFTED POPS
GRADUALLY EAST AND SOUTH THROUGH TUESDAY. UKMET IS STARTING TO TREND
TOWARD GFS... BUT EUROPEAN AND CANADIAN CONTINUE WITH SLOWER TROUGH
PROGRESSION. THEREFORE WITH STILL SUCH INCONSISTENCIES LEFT A SLIGHT
CHANCE OF PRECIP IN THROUGH EARLY WEDNESDAY THEN TRIMMED POPS OVER
ALL BUT FAR ERN ZONES BY WEDNESDAY...TO BETTER COORDINATE WITH ELKO.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH TUESDAY WITH HIGHS
MAINLY IN THE 50S IN WRN NV AND IN THE 40S ACROSS THE SIERRA...SNOW
LEVELS JUST ABOVE THE VALLEY FLOORS. GRADUAL WARMING STARTING
WEDNESDAY ASSUMING TROUGH MOVES THROUGH BY THEN. BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADV THURS FOR PYRAMID LAKE AND LAKE TAHOE NVZ002-004.
CA...LAKE WIND ADV THURS FOR LAKE TAHOE CAZ072.
&&
Hazardous weather outlook, Apr 14, 6:40 AM PST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
740 AM PDT WED APR 14 2004
CAZ070>073-NVZ001>005-151500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
740 AM PDT WED APR 14 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.
.DAY ONE...TODAY
A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY CONDITIONS TO THE
AREA TODAY. LAKE WIND ADVISORIES HAVE BEEN POSTED FOR LAKE TAHOE AND
PYRAMID LAKE...SEE WMO HEADER SXUS45 KREV FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
STARTING APRIL 15 2004...THE HAZARDOUS WEATHER OUTLOOK WILL ONLY BE
ISSUED WHEN HAZARDOUS WEATHER IS EXPECTED IN EASTERN CALIFORNIA OR
WESTERN NEVADA WITHIN THE NEXT SEVEN DAYS. WHEN THERE IS ANY THREAT
OF HAZARDOUS WEATHER...THIS OUTLOOK WILL BE ISSUED BY 7 AM.
High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon
- When
- April 14, 6:45 PM PST
- Where
- S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
64 knot (74 mph) wind gust reported by trained spotter 6 miles south of Reno.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Pennsylvania, April 14, 2004$15,000 · 2 events
- Damaging Winds and High Wind in Kansas, April 14, 2004$4,000 · 78 kt wind · 8 events
- High Wind in Alaska, April 14 to 15, 200467 kt wind · 4 events
- Flooding in Rhode Island, April 14 to 16, 20042 events
- Flooding in Virginia, April 14 to 15, 20042 events
- High Wind in Massachusetts, April 14, 200451 kt wind · 1 event
- Flood in Kentucky, April 14, 20041 event
- Flood in Delaware, April 14, 20041 event
- High Wind in Nevada, April 14, 200451 kt wind · 1 event
- High Wind in Nevada, April 14, 200464 kt wind · 1 event
- High Wind in Nevada, April 14, 200457 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432185.